Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

Have swelling in legs, high diastolic blood pressure. Chest pain after taking micardis, hctz. Serious?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1986
Answered : 2094 Questions
I was seen in the ER for hi diastolic blood pressure on Monday. The doctor added HCTZ to my micardis 40 mg because I was having swelling in my ankles. I believe the HCTZ is giving me tachycardia and chest pains. Is this serious?
Posted Wed, 24 Apr 2013 in Hypertension and Heart Disease
Answered by Dr. Akhilesh Dubey 1 hour later
Thanks for your query,

I have gone through your history, and you are having Essential Hypertension and developed swelling over feet.
I presume your BP is well controlled with Micardis 40 mg.
Hydrochlorthiazide is a diuretic and helps to remove salt and water from body hence removes edema and also helps to reduce blood pressure.
Hydrochlorthiazide is a relatively safe drug and although tachycardia is reported in <2%, for chest pain to be on safer side please get an EKG done to see everything is fine.

If you are concerned too much then report to your Physician and if required it can be replaced with an alternative drug.

This should be useful to you, If you have any further query please revert back to me, I will be available for clarification if any.

Dr A. Dubey M.D.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor